Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Cold, breathing problems, vocal chord dysfunction, coughing fits. Taking prednisone. History of asthma. Cure?

On New Years I got a really bad cold and I have Asthma . I started on Prednisone (because of the Asthma) right away. I ended up in the E.R. 2 days later, because of breathing problems. I was sent home after a nebulizer with an antobiotic and cough syrup with codiene. I went to an Asthma speacilist to find out why I was having so many problems. He said besides Asthma, I have a vocal chord dysfunction and gave me breathing exercises. I have been doing O.K. for the last week, but this morning had a coughing fit that felt like something sharp in my throat. Can you help me with this? I am 54 yrs. old and a regular exerciser
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Many times people are labeled asthmatics when they actually have vocal cord or airway problems in early stages.
As your specialist thinks you have a vocal cord dysfunction and your symptoms are also pointing to some vocal cord or tracheal pathology, you should take it seriously and seek ENT specialist’s advice.
You may be asked to get evaluated with Xray, Barium swallow, CT scan and such modalities on evaluation.

At your age tumour growths, strictures are possible.
Do you get breathlessness, hoarseness of voice or voice fatigue?
Any fever, blood in sputum?

It could also be asthma with infection.

I hope you are fully satisfied with the guidance I gave.
I would be glad to answer any further queries. May I request you to rate your experience here before you close.
Thank you and Good luck!
Answered: Tue, 29 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor